[Skip to Content]
[Skip to Content Landing]
Article
October 1987

A Newly Described Complication of Neodymium-YAG Laser Capsulotomy: Exacerbation of an Intraocular Infection

Author Affiliations

Salt Lake City
Indianapolis
San Antonio, Tex
Ann Arbor, Mich
Los Angeles

Arch Ophthalmol. 1987;105(10):1324-1325. doi:10.1001/archopht.1987.01060100026011
Abstract

To the Editor.  —We present a previously undescribed complication of neodymium(ND)-YAG laser posterior capsulotomy.

Report of a Case.  —A 71-year-old man underwent an extracapsular cataract extraction (ECCE) with insertion of a posterior chamber intraocular lens (IOL) in the right eye in September 1985. The postoperative course was uneventful and visual acuity was 20/25, with no evidence of cells or flare.A examination ten months postoperatively disclosed a decrease in visual acuity to 20/50. Posterior capsular clouding was seen, but the eye was otherwise unreactive. An Nd-YAG laser posterior capsulotomy with 43 laser bursts at a 1.5-mJ energy level was performed in July 1986. Within a few days, a severe deterioration in visual acuity occurred, and the patient complained of a foreign-body sensation and photophobia. Keratic precipitates and a 2+ cellular reaction were noted.Initial topical 1% prednisolone treatment (one drop every two hours during the day) caused a transient decrease

First Page Preview View Large
First page PDF preview
First page PDF preview
×